If you take too much Bumex, overdose effects may include low electrolytes, dehydration, or low blood pressure. These effects may lead to symptoms such as drowsiness, a slow or irregular heartbeat, increased thirst, or loss of consciousness. If you think you have overdosed on Bumex, seek medical attention immediately. Treatment options for a recent Bumex overdose may include administering certain medicines or pumping the stomach.
Bumex Overdose: An IntroductionBumex® (bumetanide) is a medication used for treating water retention (edema). Even though it happens rarely, a person can overdose on Bumex just like with any other medication. The effects of a Bumex overdose will vary, depending on a number of factors, including how much Bumex was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Bumex, seek immediate medical attention.
- Low blood pressure (hypotension)
- Low electrolytes (especially low potassium, chloride, and sodium).
This may cause signs or symptoms that include:
- Lightheadedness, dizziness, or fainting
- A decrease in urine output
- Drowsiness, headaches, or back pain
- A slow or irregular heartbeat
- Dry mouth
- Increased thirst
- Muscle pain or cramps
- Nausea or vomiting
- Loss of consciousness.
Treatment for a Bumex OverdoseThe treatment for a Bumex overdose will also vary. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Electrolyte replacement
- Other treatments based on the complications that occur
- Closely monitoring the heart and lungs.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Bumex.